MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC PROWLER SELECT MICROCATHETERS; CATHETER, CONTINOUS FLUSH

CODMAN AND SHURTLEFF, INC PROWLER SELECT MICROCATHETERS; CATHETER, CONTINOUS FLUSH
Catalog Number 606S255MX
Medical Device Problem Code Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/07/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).It was reported that the device would be returned for analysis; however, the device was not yet returned.Additional information will be provided within 30 days of receipt.
 
Event or Problem Description
As reported by a healthcare professional, during coil embolization for the diremption of the internal carotid artery, an enterprise (enf403900/10571456) was delivered into the prowler select plus (606s255mx/16066293), but it got stuck at approximately 15cm from its tip.The enterprise was removed from the microcatheter and the catheter was replaced with another one.The same enterprise was used successfully after replaced the microcatheter.The procedure was successfully completed without further issues; however, due to the event it was delayed for 30 minutes.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to or after the event.It was reported that the product will be returned for investigation.The patient¿s vessel was moderately tortuous and moderately calcified.No further information was available.
 
Additional Manufacturer Narrative
The device was returned for analysis on 12/30/2016.Conclusion: as reported by a healthcare professional, during coil embolization for the diremption of the internal carotid artery, an enterprise (enf403900/10571456) was delivered into the prowler select plus (606s255mx/16066293), but it got stuck at approximately 15 cm from its tip.The enterprise was removed from the microcatheter and the catheter was replaced with another one.The same enterprise was used successfully after replaced the microcatheter.The procedure was successfully completed without further issues; however, due to the event it was delayed for 30 minutes.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to or after the event.The product will be returned for investigation.The patient¿s vessel was moderately tortuous and moderately calcified.No further information was available.A non-sterile prowler select plus 5 cm 90 tip was received coiled inside of a plastic bag.The device was inspected and residues of dry blood can be observed along the received device as well as the body was found compressed/kinked at 2, 12 and 62.5 cm from the distal end.The microcatheter was inspected under microscope, and it was found saturated of dry blood and the compressed sections noted on the visual analysis were confirmed.The received device was flushed using a lab sample syringe.A guidewire.018¿ (lab sample) was inserted in the microcatheter and it advance until the distal tip; severe resistance friction was felt when the lab sample guide wire passed through the compressed sections noted on the received microcatheter.The id from the microcatheter was measured, and was found within specification.A review of the manufacturing documentation associated with this lot 16066293 presented no issues during the manufacturing process that can be related to the reported complaint.The inability for the enterprise to be advanced through the prowler select plus microcatheter was not confirmed during the functional test; however, severe resistance friction was felt when advancing a guidewire through the microcatheter.The failure experienced by the customer appears to have been due to the compressed sections found on the received device.The compressed section found on the body of the received microcatheter was apparently caused by applying excessive force on the devices but it could not be conclusively determined.Neither the analysis nor the dhr suggest that the failure reported could be related to the manufacturing process, and procedural factors appear to have contributed to this failure.Additionally inspections are in place that prevents this kind of failure from leaving the manufacturing facility.No corrective action will be taken at this time.

Brand Name
PROWLER SELECT MICROCATHETERS
Common Device Name
CATHETER, CONTINOUS FLUSH
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key6215893
Report Number3008264254-2016-00098
Device Sequence Number416040
Product Code KRA
UDI-Device Identifier10886704028871
UDI-Public(01)10886704028871(17)170131(10)16066293
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K021591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2017
Device Catalogue Number606S255MX
Device Lot Number16066293
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/07/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/30/2016
Supplement Report FDA Received Date01/25/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENTERPRISE (ENF403900/10571456)